Thunderstorm Wind, Grundy
- When
- July 3, 5:25 PM CST
- Where
- Grundy County, Braceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.233, -88.267
Several tree limbs were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 3, 1:20 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 220 PM CDT MON JUL 3 2006 .DISCUSSION FOR MORNING ZONES/GRIDS... 220 PM CDT OLD BOUNDARY IS PUSHING SLOWLY NORTH AND RUNS FROM IND THRU PNT TO MLI. SHOWERS AND TSTMS FIRING ALONG THIS BOUNDARY ALONG I-80 WITH DECENT LLJ AT H8 AROUND 45 KTS NOSING INTO IL FROM SRN IA. SOLAR ENERGY WUD ADD A PLUS TO CONVECTION...BUT DEBRIS KEEPING CLOUD COVER FAIRLY THICK AND NOT ALLOWING MUCH SFC LIFT TO ADD IMPETUS TO STORMS IN SRN CWA. SUNSHINE PLENTIFUL NORTH AND ONLY PARTLY AVAILABLE ALONG THIS BOUNDARY EXCEPT IN WRN IL WHERE SOME CONVECTION HAS RE-FIRED. WHILE UNDER SLIGHT RISK...WB ZERO UP TO 12-13K PUTTING LARGE HAIL OUT OF REACH. MOISTURE IS FAIRLY DEEP AND DRY MID LVLS NOT FCST TODAY OR TONIGHT ON SOUNDINGS...PUTTING A DAMPER ON DAMAGING WINDS. HOWEVER INSTABILITY IS QUITE EVIDENT WITH LI VALUES OF -6 THIS EVENING AND CAPES OVER 2500. CONVECTIVE TEMP IN MID TO UPR 80S. THIS WOULD BE MORE LIKELY SOUTH OF BOUNDARY...RATHER THAN WITH CLOUD COVER SUPPLIED BY PRESENT PCPN PATTERN. WHILE THIS BOUNDARY HAS SHOWN SIGNS OF EDGING NORTH...THE LINE OF SHOWERS AND TSTMS ACROSS NRN IL HAS BEEN RELATIVELY STABLE AND EVEN APPEARING TO SINK A LITTLE SWD. HAS BEEN NO CONVECTION DEVELOPING IN SUNSHINE OVER NRN IL YET. HOWEVER...WILL NEED TO MONITOR AREA FOR LATER CONVECTION. SO WILL GO AHEAD WITH CHC OF TSTMS TNGT NORTH AND FAR SOUTH AND CATEGORICAL IN PRESENT ZONE OF CONVECTION. MAIN SEVERE TSTM FOCUS APPEARS TO BE CENTERED ALONG A COLD FRONTAL BOUNDARY WELL TO THE NORTH AND WEST FROM AROUND GRB TO DSM. MODELS AGREEING ON MAINTAINING CURRENT LINE OF CONVECTION IN NRN IL/NWRN INDY THIS EVENING AND THEN DROPPING THIS COLD FRONT DOWN INTO NRN IL BEFORE MIDNIGHT. THIS WILL ADD MORE NEEDED LIFT TO GET TSTMS FIRING WITH MORE VIGOR. WITH PUSH OF COLD FRONT SWD...CONVECTION SHUD DROP SOUTHWARD OVERNIGHT. SECONDARY FNT IN MRNG SHUD VEER WINDS MORE NORTH. THE CAA SHUD WRING OUT ENUF LINGERING MSTR WARRANT SOME MRNG SHOWERS WITH PARTIAL CLRING TO FOLLOW TUES AFTN. HIGH BLDG DOWN OVER MS VLY WED...KEEPING THE REST OF THE WEEK DRY AND COOL INTO THE WEEKEND. RETURN OF SOUTH WINDS SUNDAY MAY SIGNAL INCREASING RAIN CHANCES NEXT MONDAY INTO TUESDAY. RLB && .AVIATION... 1748 UTC A WIND SHIFT LINE LIES FROM MLI TO JUST SOUTH OF IKK IN ILLINOIS AT 17 UTC. SOUTH OF THE BOUNDARY IS THE WARM AIR. TEMPERATURES ARE IN THE 80S SOUTH OF THE BOUNDARY. THIS WARM AIR WHEN IT REACHES NORTHEAST ILLINOIS WILL ADD TO THE INSTABILITY AND MAY BE A FOCUS FOR THUNDERSTORMS THIS AFTERNOON. THERE IS WARM AIR ADVECTION SEEN ON THE VAD WIND PROFILE FROM THE WSR88D RADAR. THE WIND IS VEERING WITH HEIGHT. THE ACARS SOUNDING AT ORD AT 1542 UTC SHOWS AN INCREASE IN WIND SPEED 19 KNOTS TO 34 KNOT FROM 1990 TO 4780 FT. THE CAPE WAS 2252 J/KG USING SURFACE TEMPERATURES AT 17 UTC. THE TEMPERATURES INCREASE THIS MAY INCREASE THE CAPE LATER. WILL HAVE THE VICINITY THUNDERSTORMS IN THE FORECAST 21 UTC THROUGH 03 UTC. THE WRF ARW MODEL AND THE NAM40 MODEL SHOWS THE FRONT PASSING THROUGH NORTHEAST ILLINOIS 03 UTC TO 06 UTC. WILL CHANGE THE WIND TO 290 DEGREES AND LEAVE 4000 SCATTERED. WE MAY NEED TO INCREASE THE WIND AND CLOUD COVER IN A LATER ISSUANCE OF THE TAFS. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON JUL 3 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-040930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON JUL 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A COLD FRONT WILL DROP DOWN FROM WISCONSIN AND MINNESOTA OVERNIGHT...POSSIBLY PROVIDING ENOUGH LIFT TO TRIGGER SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY SOUTHEAST OF A LINE FROM RENSSELAER INDIANA TO PONTIAC ILLINOIS. SEVERE STORMS ARE NOT EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY NEAR OR AFTER SUNSET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-040930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT MON JUL 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 44 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several tree limbs were blown down.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519111, 5519112.